Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 44, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 3, 2004, 2:24 PM EDT for Flagler County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2004, 2:24 PM EDT (18:24 UTC)
- Expired
- Jun 3, 2004, 3:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:30 AM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 3, 10:30 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 AM EDT THU JUN 3 2004 .UPDATE...12Z JAX SOUNDING CAME IN DRIER AND A LITTLE MORE STABLE THAN THIS TIME YESTERDAY. THE PW WAS 1.36 AND THE MODIFIED CAPE WAS 1700J. THERE WAS ALSO A POCKET OF WARMER AIR ALOFT NOTED AT 500 MB. WATER VAPOR IMAGERY SHOWING BROAD UPPER TROUGH ACROSS CENTRAL AND SOUTH FL...AND A SHORT WAVE EXITING THE SE GA/NE FL COAST WITH AREA OF NVA MOVING IN FROM THE WEST ACROSS GA BEHIND THE DEPARTING SHORT WAVE. MODELS INDICATE THIS NVA MOVING IN ACROSS THE CWA THIS AFTERNOON...THEN SOME WEAK PVA MOVING IN LATE THIS AFTERNOON AND EVENING. AS RESULT OF ALL OF THIS...SHOULD SEE SOMEWHAT OF A REPRIEVE OF THE SEVERE WEATHER WE HAVE BEEN GETTING LATELY. HOWEVER...THE MESO-ETA IS INDICATING A FAIRLY GOOD SEABREEZE COLLISION ACROSS INLAND NE FL/SE GA LATE THIS AFTERNOON. THIS COUPLED WITH WEAK PVA AND ANY OTHER POSSIBLE OUTFLOWS COULD LEAD TO A COUPLE OF STORMS POSSIBLY BECOMING BRIEFLY SEVERE. TEMPS/POPS APPEAR GOOD GOING WITH SCATTERED POPS WITH MAX TEMPS AROUND 90. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP
Hazardous weather outlook, Jun 3, 12:11 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1211 PM EDT THU JUN 3 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1211 PM EDT THU JUN 3 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 5 PM EDT... THIS WATCH EXCLUDES THE NORTHERNMOST COUNTIES IN SOUTHEAST GEORGIA. A COMPLEX OF THUNDERSTORMS IS MOVING EASTWARD OVER THE FLORIDA PANHANDLE. ISOLATED SEVERE THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING. THE STORMS WILL ALSO INTERACT WITH THE SEA BREEZE PRODUCING SCATTERED STRONG STORMS OVER COASTAL COUNTIES. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE IN THE WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
In the hours before
Special weather statement, Jun 3, 11:44 AM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1144 AM EDT THU JUN 3 2004 FLZ036-040-031630- ALACHUA FL-MARION FL- 1144 AM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA AND NORTHERN MARION COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1230 PM EDT... AT 1144 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF MCINTOSH... OR ABOUT 5 MILES WEST OF CITRA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND REDDICK...MICANOPY...LOWELL...FLEMINGTON...MCINTOSH...CITRA...CROSS CREEK AND LOCHLOOSA THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 3, 12:14 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1214 PM EDT THU JUN 3 2004 FLZ037-031700- PUTNAM FL- 1214 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM EDT... AT 1214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF JOHNSON...OR ABOUT 9 MILES SOUTHWEST OF INTERLACHEN...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JOHNSON...INTERLACHEN...MANNVILLE...HOLLISTER... FLORAHOME...CARRAWAY AND ORANGE MILLS THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 3, 12:46 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1246 PM EDT THU JUN 3 2004 FLZ040-031745- MARION FL- 1246 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL AND EASTERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 145 PM EDT... AT 1246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF BELLEVIEW... OR ABOUT 10 MILES SOUTH OF OCALA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...SANTOS...BELLEVIEW...SILVER SPRINGS SHORES...LYNNE AND BURBANK THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 3, 1:25 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 125 PM EDT THU JUN 3 2004 FLZ033-037-031830- PUTNAM FL-ST. JOHNS FL- 125 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 230 PM EDT... AT 125 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR EAST PALATKA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PALATKA...ORANGE MILLS...BOSTWICK...HASTINGS...SPUDS...AND DUPONT CENTER THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 3, 2:13 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 213 PM EDT THU JUN 3 2004 FLZ038-031845- FLAGLER FL- 213 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 245 PM EDT... AT 213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF ESPANOLA...OR ABOUT 6 MILES WEST OF PALM COAST...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ESPANOLA...BUNNELL AND PALM COAST THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:58 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 47 min |
| Jun 3, 2:02 PM EDT | Special Marine Warning | JAX | 88 min | |
| Jun 3, 4:11 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 49 min |
| Jun 3, 4:25 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 50 min |
| Jun 3, 5:35 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 40 min |
| Jun 3, 5:41 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 49 min |
| Jun 3, 5:42 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 48 min |
| Jun 3, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 45 min |
| Jun 3, 6:04 PM EDT | Special Marine Warning | JAX | 86 min | |
| Jun 3, 6:16 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 44 min |
| Jun 3, 4:29 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.